MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and afapro28 balloon catheter with lot number 10201 were returned and analyzed.One patient file was received and recorded on the reported date of the event.The patient file showed 8 applications were performed using the returned balloon catheter.The patient file showed 21 applications were performed using a non returned balloon catheter.The console output data showed pressure is tracking preset pressure and flow readings are as expected.However, the temperature profile was colder than expected during the ablation phase of the applications #1,2,3,4,6,15.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 8 applications on the reported event date.During functional testing, a sudden temperature drop was observed at the beginning of the ablation phase.Temperature fluctuations were observed.Although, flow and pressure profiles were within limits, the temperature profile is not as expected.Quick temperature slope and spikes were noticed.The inflation, ablation, and thawing phases were completed.No console system notices were generated.The balloon catheter was inserted into a balloon sleeve when the vacuum was applied, then pushed into the sheath, the flush and aspiration was also performed and retracted to the sleeve without any issue.No anomalies were identified on the balloons bonding and the shaft.X-ray imaging revealed the injection tube coil is located and confined within the inner balloon's neck.The assembly of the injection tube is out of the specified tolerance limits.Pressure testing and inspection was performed on the sub-components of the balloon, handle, and shaft segments and the coil distance from the proximal edge of the tip was out of specification.In conclusion, the reported temperature issues were confirmed through testing.The balloon catheter failed the returned product inspection due to the coil distance.Injection coil distal point to proximal edge of the tip is out of specification.(1.84 mm, should be 2.5 +/- 0.5 mm); see attached photos.Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments: coil distance from proximal edge of the tip ¿ out of spec medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, temperatures were not as expected.The balloon catheter and electrical umbilical cable were replaced without resolve.After the balloon catheter was inserted into the sheath, there was difficulty purging air from the sheath.The balloon catheter was replaced but the issue remained.The balloon catheter was replaced a third time to resolve the issues.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Corrections: fdr (annex c) code in h6 and returned product analysis section of product event summary in h11.Product event summary: the afapro28 balloon catheter with lot number was returned and analyzed.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.Review of the smart chip data indicated the catheter was used for eight applications on the reported event date.During functional testing, a sudden temperature drop was observed at the beginning of the ablation phase.The ablation temperature was very cold (below -60c).The inflation, ablation, and thawing phases were completed.No console system notices were generated.During inspection of the balloon segment, a fracture/crack was observed on the injection tube.The fracture/crack was identified at the coil area.In conclusion, the reported issue was confirmed during analysis and the balloon catheter did not pass returned product inspection due to an injection tube fracture/tear at the balloon segment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20869563
Report Number2649622-2024-33046
Device Sequence Number8904882
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number10201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown